Alert archive / Oklahoma / Flash Flood Warnings in 2013

Flash Flood Warning 27, NWS Tulsa, OK

July 24, 2013Craig County, Delaware County, Ottawa County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Jul 24, 2013, 12:15 AM CDT for Craig County, Delaware County, Ottawa County, Oklahoma. It was in force for 105 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2013, 12:15 AM CDT (05:15 UTC)
Expired
Jul 24, 2013, 2:00 AM CDT
In force
105 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Craig County, OK, Delaware County, OK, Ottawa County, OK

The radar

The Tulsa radar (KINX), 105 km from the middle of the area, began a volume at 04:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.3 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2013-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2629 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2013-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2629 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1440 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

738 
WGUS54 KTSA 240515
FFWTSA
OKC035-041-115-240700-
/O.NEW.KTSA.FF.W.0027.130724T0515Z-130724T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1215 AM CDT WED JUL 24 2013

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN CRAIG COUNTY IN NORTHEAST OKLAHOMA...
  NORTHERN DELAWARE COUNTY IN NORTHEAST OKLAHOMA...
  OTTAWA COUNTY IN NORTHEAST OKLAHOMA...

* UNTIL 200 AM CDT

* AT 1214 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE WARNED AREA. ONE INCH  
  OF RAINFALL HAS ALREADY OCCURRED WITH AN ADDITIONAL INCH
  POSSIBLE. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...
  MIAMI...AFTON...BERNICE...BERNICE STATE PARK...COMMERCE...
  FAIRLAND...GROVE...NARCISSA...PICHER...QUAPAW AND WYANDOTTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 3699 9461 3655 9461 3663 9505 3701 9506
      3700 9462

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 9:19 PM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, Jul 23, 9:19 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
919 PM CDT TUE JUL 23 2013

.DISCUSSION...
EVOLVING COMPLEX OF STORMS ACROSS KANSAS IS BEGINNING TO
ACCELERATE SOUTH SOUTHEAST. AT THE SAME TIME...STORMS OVER
ARKANSAS CONTINUE TO BECOME MORE WIDESPREAD WITH CONTINUED
DEVELOMENT ON THE WESTERN END INTO EASTERN OKLAHOMA. IT APPEARS
THESE TWO AREAS ARE TRYING TO MERGE AND THE RESULT LOOKS TO BE A
LARGE MCS THAT WILL AFFECT MUCH OF THE FORECAST AREA OVERNIGHT.
SEVERE STORMS WILL REMAIN LIKELY WITH INITIALLY LARGE HAIL AND
DAMAGING WINDS TRANSITIONING TO MAINLY A DAMAGING WIND THREAT.
LOCALLY HEAVY RAINFALL AMOUNTS MAY ALSO RESULT IN SOME LOCALIZED
FLOODING.

HAVE RAISED POPS AND LOWERED TEMPERATURES OVERNIGHT BASED ON THE
ABOVE SCENARIO.

UPDATE ON THE WAY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.

&&

SHORT TERM...10
LONG TERM....05

PLATE
Hazardous weather outlook, Jul 23, 10:45 PM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1045 PM CDT TUE JUL 23 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1045 PM CDT TUE JUL 23 2013

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A LARGE AND DAMAGING THUNDERSTORM COMPLEX WILL SWEEP ACROSS MUCH OF
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS OVERNIGHT.  THESE STORMS
WILL LIKELY BE SEVERE WITH WIDESPREAD DAMAGING WINDS...SOME
SIGNIFICANT...ESPECIALLY ACROSS NORTHEAST OKLAHOMA. IN ADDITION...
STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS EAST CENTRAL
OKLAHOMA AND NORTHWEST ARKANSAS AHEAD OF THE MAIN CONVECTIVE LINE.
VERY HEAVY RAINFALL AND LOCALLY DAMAGING WINDS WILL BE LIKELY
IN THE STRONGER STORMS WITH THE THREAT FOR FLASH FLOODING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL...
           HEAVY RAIN POTENTIAL.
FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORMS ARE LIKELY TO BE ONGOING WEDNESDAY...AND MAY PERSIST
THROUGH MUCH OF THE MORNING HOURS. THE SEVERE WEATHER POTENTIAL
WILL BE LIMITED DURING THIS TIMEFRAME. STORMS MAY ALSO DEVELOP
LATER IN THE DAY ALONG THE RESIDUAL OUTFLOW BOUNDARY. WHILE
TEMPERATURES WILL BE SLIGHTLY COOLER... HIGH HUMIDITY LEVELS WILL
MAINTAIN HEAT INDEX VALUES AROUND 100 DEGREES FOR MUCH OF THE
AREA.

ANOTHER STRONG THUNDERSTORM COMPLEX IS LIKELY TO MOVE INTO
THE REGION LATE THURSDAY THROUGH FRIDAY.  SEVERE WEATHER
AND LOCALLY HEAVY RAINFALL WILL REMAIN POSSIBLE WITH THIS
STORM COMPLEX.  COOLER TEMPERATURES AND ISOLATED THUNDERSTORMS
ARE IN THE FORECAST FOR MUCH OF THE WEEKEND INTO EARLY NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Jul 23, 11:45 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1145 PM CDT TUE JUL 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1134 PM     TSTM WND GST     3 SSE SPERRY            36.26N 95.97W
07/23/2013  E60 MPH          TULSA              OK   TRAINED SPOTTER

            THUNDERSTORM WINDS ESTIMATED TO 60 MPH. 3 INCH DIAMETER
            TREE LIMBS DOWNED.

&&

JDS
Local storm report, Jul 23, 11:46 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1146 PM CDT TUE JUL 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1142 PM     TSTM WND GST     TULSA                   36.13N 95.92W
07/23/2013  M76 MPH          TULSA              OK   ASOS

            MEASURED 76 MPH WINDS AT THE TULSA INTERNATIONAL AIRPORT.

&&

JDS
Local storm report, Jul 23, 11:49 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1149 PM CDT TUE JUL 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     TSTM WND GST     4 NE TULSA              36.17N 95.87W
07/23/2013  M71 MPH          TULSA              OK   MESONET

            MEASURED THUNDERSTORM WIND GUST AT THE TULSA MESONET.

&&

JDS
Local storm report, Jul 23, 11:50 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1150 PM CDT TUE JUL 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     TSTM WND GST     3 W TULSA               36.13N 95.98W
07/23/2013  E70 MPH          TULSA              OK   PUBLIC

            PUBLIC ESTIMATED 60 TO 70 MPH THUNDERSTORM WINDS AND
            TORRENTIAL RAINFALL AT 37TH AND JACKSON IN WEST TULSA.

&&

JDS
Local storm report, Jul 24, 12:06 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1206 AM CDT WED JUL 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1143 PM     TSTM WND GST     12 S TULSA              35.96N 95.92W
07/23/2013  M60 MPH          TULSA              OK   AMATEUR RADIO

            MEASURED WIND GUST OF 60 MPH AT 121ST AND PEORIA.

&&

JDS
Local storm report, Jul 24, 12:13 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1213 AM CDT WED JUL 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1204 AM     TSTM WND GST     4 W HECTORVILLE         35.84N 96.00W
07/24/2013  M66 MPH          OKMULGEE           OK   MESONET

            MEASURED THUNDERSTORM WIND OF 66 MPH AT THE HECTORVILLE
            MESONET.

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 7:00 PM CDTSpecial Weather StatementTSAWagoner30 min
Jul 23, 7:21 PM CDTSpecial Weather StatementTSALeFlore24 min
Jul 23, 9:06 PM CDTSpecial Weather StatementTSAAdair24 min
Jul 23, 9:08 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee37 min
Jul 23, 9:11 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers34 min
Jul 23, 9:42 PM CDTSevere Thunderstorm WarningTSACraig, Mayes, Rogers48 min
Jul 23, 10:13 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Osage, Ottawa, Washington62 min
Jul 23, 10:47 PM CDTSevere Thunderstorm WarningTSACherokee, Craig, Creek, Delaware, Mayes, Nowata and 5 more58 min
Jul 23, 10:49 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Osage, Pawnee, Tulsa56 min
Jul 23, 11:17 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa, Wagoner43 min
Jul 23, 11:41 PM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Muskogee, Okmulgee, Osage, Rogers and 2 more34 min
Jul 23, 11:45 PM CDTSevere Thunderstorm WarningTSACreek, Muskogee, Okmulgee, Pawnee, Tulsa30 min
Jul 23, 11:47 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Craig, Delaware, Mayes, Rogers and 1 more58 min
Jul 23, 11:51 PM CDTAreal Flood AdvisoryTSACreek, Okmulgee, Osage, Rogers, Tulsa, Wagoner54 min
Jul 24, 12:08 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Creek, McIntosh, Mayes, Muskogee and 4 more52 min
Jul 24, 12:19 AM CDTTornado WarningTSAAdair, Cherokee, Mayes, Muskogee, Sequoyah, Wagoner26 min
Jul 24, 12:27 AM CDTFlash Flood WarningTSACreek, Osage, Pawnee, Tulsa, Wagoner6 hr
Jul 24, 12:38 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Haskell, Latimer, LeFlore, McIntosh and 6 more67 min
Jul 24, 12:46 AM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee44 min
Jul 24, 12:46 AM CDTTornado WarningTSAAdair, Cherokee, Muskogee, Sequoyah44 min
Jul 24, 12:49 AM CDTFlash Flood WarningTSAAdair, Cherokee, Delaware, Haskell, LeFlore, Mayes and 3 more6 hr
Jul 24, 1:01 AM CDTFlash Flood WarningTSAHaskell, Latimer, LeFlore, Pushmataha6 hr
Jul 24, 1:06 AM CDTTornado WarningTSALatimer, Pittsburg24 min
Jul 24, 1:31 AM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Pittsburg, Pushmataha59 min
Jul 24, 1:34 AM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah56 min
Jul 24, 1:46 AM CDTSpecial Weather StatementTSAMcIntosh, Okfuskee, Okmulgee44 min
Jul 24, 2:14 AM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha61 min
Jul 24, 6:54 AM CDTAreal Flood WarningTSAAdair, Cherokee, Delaware, Haskell, Latimer, LeFlore and 3 more6 hr
Jul 24, 3:30 PM CDTFlash Flood WatchTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more52 hr

Nearby

Flash Flood Warnings in Oklahoma, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.